Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 36, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 10, 2021, 3:31 PM MDT for Daniels County, Roosevelt County, Sheridan County, Montana. It was in force for 59 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2021, 3:31 PM MDT (21:31 UTC)
- Expired
- Jun 10, 2021, 4:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT
The radar
The Glasgow radar (KGGW), 158 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:00 PM MDT | HAIL 1 | Outlook, MT | CALL REPORTING NICKEL TO QUARTER SIZE HAIL ONGOING. |
| Jun 10, 4:00 PM MDT | HAIL 1 | Outlook, MT | CALL REPORTING NICKEL TO QUARTER SIZE HAIL ONGOING. |
| Jun 10, 4:00 PM MDT | HAIL 1.75 | Redstone, MT | SOCIAL MEDIA PUBLIC REPORTED GOLF BALL HAIL AROUND 4PM NORTH OF REDSTONE. TIME AND LOCATION ARE ESTIMATED. |
| Jun 10, 4:15 PM MDT | HAIL 1 | 7 W Reserve, MT | PEA TO QUARTER SIZE HAIL FROM 4 TO 4:14 PM. REPORT VIA SOCIAL MEDIA. |
| Jun 10, 4:25 PM MDT | HAIL 0.88 | 6 W Reserve, MT | |
| Jun 10, 4:33 PM MDT | HAIL 1 | Antelope, MT | QUARTER SIZE HAIL FELL FOR 20 MINUTES. RECEIVED OVER ONE INCH OF RAIN. |
| Jun 10, 4:36 PM MDT | TSTM WND GST 60 | 4 Se Antelope, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:30 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -480 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 651 m²/s²
- 0-3 km storm-relative helicity
- 663 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
422
WUUS55 KGGW 102131
SVRGGW
MTC019-085-091-102230-
/O.NEW.KGGW.SV.W.0036.210610T2131Z-210610T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
331 PM MDT Thu Jun 10 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Northeastern Daniels County in northeastern Montana...
North central Roosevelt County in northeastern Montana...
Sheridan County in northeastern Montana...
* Until 430 PM MDT.
* At 330 PM MDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Port Of Whitetail to near
Archer to near Medicine Lake, moving north at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Plentywood, Medicine Lake, Archer, Port Of Whitetail, Port Of
Raymond, Redstone, Whitetail, Outlook, Reserve, Raymond, Homestead,
Dooley, Daleview, Navajo and Antelope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4880 10426 4853 10421 4828 10469 4857 10490
4879 10516 4900 10520 4900 10439
TIME...MOT...LOC 2130Z 181DEG 32KT 4908 10500 4881 10469 4854 10456
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
NWS Glasgow
rux1 follow-up statement
248
WWUS55 KGGW 102204
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
404 PM MDT Thu Jun 10 2021
MTC019-085-091-102230-
/O.CON.KGGW.SV.W.0036.000000T0000Z-210610T2230Z/
Daniels MT-Roosevelt MT-Sheridan MT-
404 PM MDT Thu Jun 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHEASTERN DANIELS...NORTH CENTRAL ROOSEVELT AND SHERIDAN
COUNTIES...
At 403 PM MDT, severe thunderstorms were located along a line
extending from 26 miles north of Port Of Whitetail to 8 miles
northwest of Port Of Raymond to near Plentywood, moving north at 35
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Plentywood, Medicine Lake, Redstone, Archer, Port Of Raymond,
Outlook, Reserve, Raymond, Dooley, Daleview and Antelope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4880 10426 4853 10421 4840 10464 4847 10477
4865 10481 4883 10498 4900 10507 4900 10439
TIME...MOT...LOC 2203Z 181DEG 32KT 4936 10499 4909 10468 4882 10455
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:32 AM MDT, 10 hours 59 minutes earlier.
Area forecast discussion, Jun 10, 4:32 AM MDT, 10 hours 59 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 432 AM MDT Thu Jun 10 2021 .DISCUSSION... The stage is set today for another evening of severe thunderstorms. The recently persistent large-scale SW flow aloft will push an embedded smaller-scale disturbance or wave impulse through the flow this afternoon and evening from Idaho into southern Montana. At the surface, in response to this forcing, a strong inverted surface low pressure trough will set an characterize a dry slot in the overall weather system. Enough moist air will be advected just on the east and northeast side of this dry slot to destabilize the local atmosphere, that thunderstorms will easily form and strengthen. All the necessary ingredients for very large hail, severe wind gusts in excess of 70 mph, and even a few tornadoes. SPC maintains an enhanced outlook area for most of our CWA, with hatched areas for hail and winds and a 5 percent chance of tornadoes. Some of these chances may be increased with SPC updates today. Most model consensus shows storm development in two separate locations around 2 or 3 o'clock this afternoon: 1) along the S-N surface pressure trough and dry slot, and 2) further west, downslope of the higher elevation areas of central Montana. Most of the rest of the CWA will fill in with additional thunderstorms this evening before diminishing away toward the northeast during the overnight hours. Friday, a cooler, post-frontal, drier environment will be in place with persistent gusty west winds, keeping the need for the current Lake Wind Advisory in place. By Friday night, the main active and forcing mechanisms will be past and calmer conditions will return, allbeit under a building broad ridge of high pressure from the south. This will allow for a period of hot and dry weather to prevail this weekend and into next week. && .AVIATION... FLIGHT CONDITIONS: Mainly VFR early, then IFR to LIFR briefly as multiple thunderstorms sweep through the region during the afternoon and evening hours. All summertime severe weather threats will be possible. Expect amendments. LLWS: Possible due to severe thunderstorms. WINDS: Early, from the east and northeast at 20 kts; KSDY will remain gusty from the SE up to 30 kts through mid-day while other TAF sites will see temporary light and variable winds ahead developing storms. After 00Z this evening, a cold front will bring NW winds of 25 kts. SYNOPSIS: The weather pattern and ingredients are lining up for another round of severe thunderstorms this afternoon and evening. All summertime severe weather threats are possible. && .FIRE WEATHER... For locations which have recently received less precipitation than others, fire weather concerns will be raised again today, due to lower relative humidity and strong, gusty winds. The areas of concern are a little tricky, with timing, but our best information places the lowest RH values along the dry slot and surface pressure trough. These conditions last the longest, east of Garfield County and south of MT-Highway 200 (generally the southern portion of Fire Weather Zone 137). A Red Flag Warning has been issued for this area. Further west, we are expecting a more sudden recovery in RH vales as the front approaches, ending only a few hours of concern there. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 7 PM MDT Friday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley... Garfield...McCone...Petroleum. Red Flag Warning from 11 AM this morning to 8 PM MDT this evening for MTZ122. && weather.gov/glasgow
In the hours before
Local storm report, Jun 10, 12:34 PM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1234 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 6 NNW FOURCHETTE 47.81N 108.04W
06/09/2021 M1.25 INCH PHILLIPS MT PUBLIC
PHOTO SUBMITTED THROUGH FACEBOOK. LOCATED
NEAR THE DRY FORK RD AND MIDALE RD.
&&Local storm report, Jun 10, 1:15 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
115 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 8 SW ZORTMAN 47.84N 108.65W
06/09/2021 E65 MPH PHILLIPS MT TRAINED SPOTTER
&&
BBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:56 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jun 9, 7:51 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 54 min |
| Jun 9, 8:30 PM MDT | Special Weather Statement | GGW | 45 min | |
| Jun 9, 8:33 PM MDT | Special Weather Statement | GGW | Petroleum | 42 min |
| Jun 9, 8:44 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 61 min |
| Jun 9, 9:18 PM MDT | Special Weather Statement | GGW | 42 min | |
| Jun 9, 9:32 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 58 min |
| Jun 9, 10:16 PM MDT | Special Weather Statement | GGW | Phillips | 44 min |
| Jun 9, 10:25 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 65 min |
| Jun 9, 10:37 PM MDT | Special Weather Statement | GGW | 38 min | |
| Jun 9, 10:38 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 67 min |
| Jun 9, 11:28 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 25 min |
| Jun 9, 11:56 PM MDT | Special Weather Statement | GGW | Phillips | 94 min |
| Jun 10, 3:47 AM MDT | Red Flag Warning | GGW | Dawson, McCone, Prairie, Richland, Wibaux | 16 hr |
| Jun 10, 2:32 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland | 16 min |
| Jun 10, 3:14 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Roosevelt, Sheridan | 61 min |
| Jun 10, 3:27 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 63 min |
| Jun 10, 3:41 PM MDT | Tornado Warning | GGW | Richland | 34 min |
| Jun 10, 4:05 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 55 min |
| Jun 10, 4:12 PM MDT | Tornado Warning | GGW | Richland, Roosevelt | 33 min |
| Jun 10, 4:22 PM MDT | Special Weather Statement | GGW | 38 min | |
| Jun 10, 4:23 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 67 min |
| Jun 10, 4:38 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt, Wibaux | 45 min |
| Jun 10, 5:21 PM MDT | Special Weather Statement | GGW | Garfield | 39 min |
| Jun 10, 5:44 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 61 min |
| Jun 10, 5:54 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 66 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.